Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 172, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 26, 2004, 6:01 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 6:01 PM CDT (23:01 UTC)
- Expired
- Jun 26, 2004, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Hays County, TX, Kendall County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 262303
FFWSAT
TXC031-209-259-453-270200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
BLANCO
HAYS
KENDALL
* UNTIL 900 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST AT 10 TO 15 MPH.
RAINFALL AMOUNTS UP TO 2 INCHES PER HOUR ARE POSSIBLE.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3054 9803 3018 9842 3010 9888 2983 9884
3007 9849 3009 9821 2997 9799 3015 9771
3028 9760
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:56 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 1:56 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 156 PM CDT SAT JUN 26 2004 .DISCUSSION... WILL HAVE ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS DISSIPATING WITH ONSET OF SUNSET. ALL MODELS, AND SATELLITE IMAGERY SUGGESTING, LIFTING THE UPPER LOW INTO NORTHEAST TEXAS TONIGHT AND LEAVING A TROUGH AXIS THROUGH SOUTH CENTRAL TEXAS, MAINLY DIVIDING THE AREA IN HALF. WITH THE WESTERN HALF IN THE SUBSIDENT AND SLIGHTLY DRIER FLOW, WILL LOWER POPS AND REMOVE FLASH FLOOD WATCH THIS AREA TONIGHT. MIGHT BE ABLE TO PUT THE WHOLE THING TO REST BY MIDNIGHT. A WEAK WESTERLY FLOW ALOFT WITH MINOR PERTURBATIONS IN THE OFFING MONDAY AND TUESDAY. UPPER HEIGHTS ALSO RISING THUS LIMITING SHOWERS AND THUNDERSTORMS TO ISOLATED HILL COUNTRY AND WIDELY SCATTERED ON THE AFTERNOON SEABREEZE BOUNDARY FROM THE ESCARPMENT SOUTH TO THE COASTAL PLAINS. BY MIDWEEK THE SUBTROPICAL HIGH RESTS OVER THE GULF COAST STATES AS A TROPICAL WAVE RIDES ACROSS THE YUCATAN PENINSULA AND BAY OF CAMPECHE. DURING THIS PERIOD SHOWER ACTIVITY WILL BE LIMITED TO ISOLATED ONLY. IN THE MEANTIME, THE WESTERLIES DROPS ANOTHER COLD FRONT INTO CENTRAL TEXAS BY WEEKS END. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 89 70 89 / 50 50 30 30 AUSTIN BERGSTROM INTL AIRPORT 68 88 69 90 / 50 50 30 30 DEL RIO INTL AIRPORT 70 95 71 95 / 30 20 30 30 SAN ANTONIO INTL AIRPORT 69 90 70 91 / 50 40 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES...FFA EASTERN HALF OF CWA THROUGH NOON SUNDAY. && 06/19/DC
Hazardous weather outlook, Jun 26, 5:11 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT SAT JUN 26 2004 TXZ171>173-183>194-202>209-217>225-228-271010- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 511 AM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A SLOW MOVING UPPER TROUGH OF LOW PRESSURE WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE DAY. LOCALLY HEAVY RAINFALL OF TWO TO THREE INCHES IS POSSIBLE RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY WILL DECREASE NEXT WEEK AS THE UPPER TROUGH MOVES EAST AND HIGH PRESSURE BEGINS TO BUILD INTO TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:22 PM CDT | Flash Flood Warning | EWX | Lee, Williamson | 3 hr |
| Jun 25, 9:14 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Jun 26, 4:15 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Real, Uvalde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.